MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542715
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: mentor siltex contour profile high 650cc saline catalog: 3542715 lot: 5931916 sn: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year old caucasian female patient underwent primary breast augmentation with mentor siltex contour profile high 650cc saline breast prostheses.Deflation of the right breast prosthesis was determined.As a result, the patient underwent removal on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 11/21/2018, the device investigation summary was updated to: upon receipt by mentor, the device contained no fluid.During initial evaluation siltex cracking was observed on the posterior aspect.Lines of shell wear were also observed on the posterior aspect, suggesting in-vivo folding or creasing of the device.Leak testing of the device, in accordance with mentor procedures, revealed four rents within the siltex cracking, measuring approximately rent a 0.6 cm, rent b 0.3 cm, rent c 0.2 cm and rent d 0.4 cm.No other anomalies were observed.Complaint was confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent, siltex cracking and shell wear occurred sometime subsequent to the removal of the device from its protective packaging.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the room temperature vulcanization (rtv) shell of siltex breast implants.The device history record (dhr) of lot number 5931916 was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10/17/2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The device contained no fluid, upon receipt by mentor.No foreign material was observed within the device or on the shell surface.During visual examination, mentor product analysis lab observed the device appears intact.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, mentor product analysis lab was precluded from further evaluating the device.No anomalies were found.The complaint of deflation was not confirmed since no anomalies were found on the reported device.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7936768
Report Number1645337-2018-06010
Device Sequence Number2338534
Product Code FWM
UDI-Device Identifier00081317001942
UDI-Public00081317001942
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2013
Device Catalogue Number3542715
Device Lot Number5931916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/17/2018
10/30/2018
11/21/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/18/2018
10/31/2018
11/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR